Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Has brown bumpy spots that itches especially at night. Tried aveeno cream. What is the problem?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Hi my mother is 81 years old and she has brown bumpsy spots in various size and she says it's really itchy at times especially at night and it keeps her up and keeps her awake. She tried aveeno cream and says it's seems to be worst cause the bumps stay moist and doesn't prevent the itching . Do you have answer for this problem?
Posted Thu, 5 Dec 2013 in Skin Hair and Nails
Answered by Dr. M Y Shareef 1 hour later
Brief Answer: Could be scabies. Needs a physical examination. Detailed Answer: Hi XXXXXX ! Good morning. I am Dr Shareef answering your query. One of the common cause for itching in this age group is simple skin infections like scabies. To diagnose this, she has to be seen by a Dermatologist/family physician for treatment. If I were her treating doctor, I would also go for a routine blood test like CBC, Blood Sugar, blood urea, serum creatinine, liver function tests. If she is under any recent medications or change in her food, this has to be excluded as the cause of some allergic reactions by way of exclusion. In case the above are proved negative, I would suggest you to get her personally examined by your family physician to rule out any chances of a connective disorder or otherwise. I hope this information would help you in discussing with your family physician/treating doctor in further management of her problem. Please do not hesitate to ask in case of any further doubts. Thanks for choosing health care magic to clear doubts on your health problems. Wishing your mohter an early recovery. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor